Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 440, NWS Tulsa, OK

August 18, 2017Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2017, 6:42 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2017, 6:42 PM CDT (23:42 UTC)
Expired
Aug 18, 2017, 7:15 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 122 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2329 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WUUS54 KTSA 182342
SVRTSA
ARC015-087-190015-
/O.NEW.KTSA.SV.W.0440.170818T2342Z-170819T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
642 PM CDT FRI AUG 18 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Madison County in northwestern Arkansas...
  Southeastern Carroll County in northwestern Arkansas...

* Until 715 PM CDT

* At 642 PM CDT, severe thunderstorms were located along a line
  extending from 2 miles northeast of Carrollton to near Osage to 3
  miles southwest of Marble, moving east at 35 mph.

  HAZARD...60 mph wind gusts and nickel size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Carrollton...                     Osage...
  Kingston...                       Marble...
  Coin...                           Dryfork...
  Delmar...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3598 9345
      3595 9349 3610 9372 3619 9346 3637 9332
      3637 9330 3612 9330
TIME...MOT...LOC 2342Z 290DEG 29KT 3629 9328 3617 9337 3610 9362 

HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
569 
WWUS54 KTSA 182356
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
656 PM CDT FRI AUG 18 2017

ARC015-087-190015-
/O.CON.KTSA.SV.W.0440.000000T0000Z-170819T0015Z/
Madison AR-Carroll AR-
656 PM CDT FRI AUG 18 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL MADISON AND SOUTHEASTERN CARROLL COUNTIES...

At 655 PM CDT, severe thunderstorms were located along a line
extending from near Carrollton to 3 miles west of Erbie to Kingston,
moving southeast at 30 mph.  The most intense storm in the line was 
located near and south of Carrollton. 

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Kingston...                       Carrollton...
Osage...                          Delmar...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3601 9347 3609 9359 3617 9344 3631 9333
      3637 9330 3612 9330
TIME...MOT...LOC 2355Z 303DEG 28KT 3626 9330 3610 9329 3606 9351 

HAIL...1.25IN
WIND...60MPH
 
$$
942 
WWUS54 KTSA 190008
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
708 PM CDT FRI AUG 18 2017

ARC015-087-190017-
/O.EXP.KTSA.SV.W.0440.000000T0000Z-170819T0015Z/
Madison AR-Carroll AR-
708 PM CDT FRI AUG 18 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON AND
SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT 715 PM CDT...
    
The storms which prompted the warning are moving out of the area.
Therefore the warning will be allowed to expire.

LAT...LON 3612 9348 3608 9348 3608 9345 3600 9345
      3601 9347 3609 9359 3617 9344 3631 9333
      3637 9330 3612 9330
TIME...MOT...LOC 0007Z 290DEG 29KT 3623 9319 3607 9318 3603 9340 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:24 PM CDT, 18 minutes earlier.

Area forecast discussion, Aug 18, 6:24 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 PM CDT Fri Aug 18 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
A few strong to severe storms are affecting northwest Arkansas but
will move quickly east/southeast. Conditions will be quickly
improving at KXNA, and there will be a period of MVFR conditions
as storms affect KROG/KFYV over the next two hours. Afternoon
cumulus field is diminishing across eastern Oklahoma, and the rest
of the terminals should remain storm free.

&&

.PREV DISCUSSION... /Issued 249 PM CDT Fri Aug 18 2017/

DISCUSSION...
Agitated CU/TCU have formed across far eastern OK/western AR and
have recently see isolated convection develop across far northeast
OK. Hi-res models continue to differ with this activity...with the
operational HRRR remaining quite bullish with its coverage across
western AR into the early evening while the HRRRX keeps the
convection rather isolated. Regardless...instability and stronger
mid-level flow may support a few strong/severe storms into the
evening hours.

Will also need to keep an eye on potential convection developing
to our north overnight. Various model solutions suggest some of
this activity could peel off south...making a run toward northwest
AR later tonight/early Saturday.

Mid-level heights start to rise Sunday and especially into early
next week as the upper ridge bridges across the southeastern US
into the southern Plains. Could see some mainly afternoon
showers/thunderstorms...otherwise expect hot/humid conditions with
afternoon heat index values around 100-105F for most locations.

A northern stream upper wave and associated cold front should
arrive into the forecast area Tuesday night into Wednesday along
with increasing chances of showers/storms. ECMWF/GFS in agreement
that this boundary will push through the entire region later in
the week...along with drier/cooler conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  94  76  95 /  20  20  10  10
FSM   75  93  76  95 /  30  30  20  20
MLC   75  95  75  94 /  20  10  10  10
BVO   72  93  73  94 /  30  20  10  10
FYV   70  89  70  90 /  40  30  20  20
BYV   71  91  71  92 /  40  30  20  20
MKO   74  92  74  94 /  30  20  10  20
MIO   72  92  73  92 /  40  20  20  10
F10   74  93  74  95 /  20  10  10  10
HHW   74  96  75  94 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
AVIATION...06

CORFIDI
Hazardous weather outlook, Aug 18, 4:56 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Fri Aug 18 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Fri Aug 18 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated showers and thunderstorms have developed across far
northeast Oklahoma and northwest Arkansas from near Jay to Siloam
Springs, along an outflow boundary. These storms may be strong to
severe, with isolated hail and severe wind gusts possible.
Additional storms may form, mainly east and south of Tulsa.

Heat index values range from 100 to 105 across much of eastern
Oklahoma and parts of western Arkansas. There will be some relief
as we near sunset, as temperatures start to drop off, though
it will remain humid with dewpoints in the 70s.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.
MONDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue early Saturday with
decreasing storm chances from Saturday afternoon through Sunday.
Afternoon heat index values of 100 to 105 degrees will be common
over the weekend into early next week. Thunderstorm chances will
remain relatively low Sunday and Monday with increasing chances by
the middle of next week as a cold front moves through the area.

weather.gov/tulsa contains additional information.

CORFIDI

In the hours before

Special weather statement, Aug 18, 4:45 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT FRI AUG 18 2017

ARZ001-OKZ063-182245-
Benton AR-Delaware OK-
445 PM CDT FRI AUG 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 545 PM CDT...

At 444 PM CDT, a strong thunderstorm was located 4 miles southwest of
Maysville, moving east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Jay...                            Gravette...
Decatur...                        Maysville...
Sulphur Springs...                Lake Eucha State Park...

LAT...LON 3635 9438 3630 9475 3643 9479 3650 9458
      3650 9442
TIME...MOT...LOC 2144Z 258DEG 15KT 3637 9468
Local storm report, Aug 18, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT FRI AUG 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             GENTRY                  36.27N 94.48W
08/18/2017  E1.00 INCH       BENTON             AR   PUBLIC

            SOCIAL MEDIA REPORT.

&&

JDS
Special weather statement, Aug 18, 6:31 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
631 PM CDT FRI AUG 18 2017

ARZ002-011-190000-
Carroll AR-Madison AR-
631 PM CDT FRI AUG 18 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON AND SOUTH CENTRAL
CARROLL COUNTIES UNTIL 700 PM CDT...

At 630 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Forum to 2 miles west of
Hindsville. Movement was southeast at 25 mph.

Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations in or near the path include...
Huntsville...                     Hindsville...
Withrow Springs State Park...     Aurora...
Kingston...                       Marble...
Forum...                          Alabam...
Dryfork...                        Harmony...

LAT...LON 3612 9348 3608 9348 3608 9345 3606 9345
      3595 9370 3613 9393 3614 9392 3622 9367
      3612 9331
TIME...MOT...LOC 2330Z 296DEG 23KT 3622 9366 3615 9391

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:55 PM CDTSevere Thunderstorm WarningTSABenton65 min
Aug 18, 5:36 PM CDTSevere Thunderstorm WarningTSABenton, Carroll54 min
Aug 18, 5:41 PM CDTSevere Thunderstorm WarningTSABenton, Washington38 min
Aug 18, 5:58 PM CDTSevere Thunderstorm WarningTSABenton, Washington62 min
Aug 18, 6:14 PM CDTSevere Thunderstorm WarningTSACarroll, Madison31 min
Aug 18, 6:14 PM CDTSevere Thunderstorm WarningTSAWashington46 min
Aug 18, 6:31 PM CDTSpecial Weather StatementTSAMadison29 min
Aug 18, 6:49 PM CDTSpecial Weather StatementTSAFranklin26 min
Aug 18, 6:52 PM CDTSevere Thunderstorm WarningTSAMadison, Washington38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.